Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What could be the cause for yellow discharge after taking monistat?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1399 Questions
I always get a yeast infection from antibiotics. I took 5 days amoxicillan for an abscessed tooth. Then a zpack, then 5 days of clyndimysin and finally it came on horribly. tons of discharge and itching I bought a monistat 3 day treatment. Took 2 burned! then didn't use the 3rd day. I'm still itchy and swollen but the discharge changed to light yellow and creamy. I bought a one day dose. I'm positive it was a yeast infection. no odor at all
Posted Sat, 8 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Saatiish Jhuntrraa 44 minutes later
Brief Answer: Get a vaginal swab culture Detailed Answer: Hello Thanks for choosing WWW.WWWW.WW Some individuals experience change in vaginal pH , resulting in fungal infection when they take antibiotics. In your case I would suggest the following- 1- Get a fasting blood sugar ,SGPT, HBSantigen and urine complete 2-Vaginal swab culture to know the exact pathogen and possible effective antibiotics 3-The treatment has to be taken by both the partners simultaneously for eradicating any genital infection Hope this is helpful. Any more queries are welcome DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Follow-up: What could be the cause for yellow discharge after taking monistat? 12 minutes later
I'm not having sex and had nothing abnormal before taking the antibiotics. The question is why did the discharge turn from white cottage cheese to yellow after 2 doses of monistat
Answered by Dr. Saatiish Jhuntrraa 2 hours later
Brief Answer: Antibiotics can cause yeast infection Detailed Answer: Hello Thanks for your query As I mentioned in the previous post, antibiotics can kill the good bacteria in vagina , altering the pH and easing growth of yeast. You had two antibiotics so it is possible that those have resulted in turning the discharge to yellow. I don't think monistat can cause this . In addition, I suggested to get some tests done to know if any thing else is contributing to the yeast infection. Hope it is helpful. DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor